Hail, Maverick
- When
- April 29, 1:15 AM CST to 1:25 AM CST
- Where
- Maverick County, 6 mi SE of Eagle Pass
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 28.659, -100.430
A severe thunderstorm produced hail in Maverick County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
A severe thunderstorm produced hail in Maverick County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 28, 11:28 PM CST, 1 hour 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1228 AM CDT SUN APR 29 2007 .AVIATION... SOUTHEASTERRLY BOUNDARY LAYER WINDS ALREADY DEVELOPING MVFR CIGS ACROSS AREA...WITH CIGS LOWERING TO IFR AND VSBYS TO MVFR AFT 10Z. CONDITIONS IMPROVING AGAIN AFT 13Z TO MVFR AND BY 18Z TO VFR. UPPER LOW OVER NORTHERN MEXICO WILL TRACK EASTWARD THIS AFTN...TRIGGERING SCATTERED TSRA THAT WILL BECOME NUMEROUS LATER TONIGHT. STORMS WILL BE MOST NUMEROUS ALONG THE RIO GRANDE. && .PREV DISCUSSION... /ISSUED 903 PM CDT SAT APR 28 2007/ UPDATE... AREA NATIONAL WEATHER SERVICE RADARS SHOW A BAND OF LIGHT SHOWERS AND SPRINKLES HEADED ACROSS THE SAN ANTONIO AREA WHILE SPRINKLES PERSIST WEST OF THE RIO GRANDE AHEAD OF MCS MOVING ACROSS THE BIG BEND AREA. HAVE REMOVED POPS EXCEPT FOR A SLIGHT CHANCE FOR THE SAN ANTONIO AREA THIS EVENING AND ALONG THE RIO GRANDE TONIGHT. OTHERWISE, ONGOING FORECAST GENERALLY ON TRACK WITH ONLY UPDATES TO THE SENSIBLE WEATHER GRIDS TONIGHT INTO EARLY SUNDAY. PREV DISCUSSION... /ISSUED 338 PM CDT SAT APR 28 2007/ DISCUSSION... THE WEATHER PATTERN LOOKING OUT OVER THE NEXT 1 TO 2 WEEKS CONTINUES TO LOOK WET...AS A SERIES OF WEATHER SYSTEMS IS FORECAST TO TRACK ACROSS THE AREA OR CLOSE ENOUGH TO THE NORTH TO BRING A GOOD CHANCE OF RAIN FROM SHOWERS AND THUNDERSTORMS. SHOWERS THAT FORMED OVER THE COASTAL PLAINS THIS AFTERNOON MAY MOVE NORTH TO THE SOUTHERN PART OF SOUTH CENTRAL TEXAS FOR THE LATE AFTERNOON AND EARLY EVENING. ON SUNDAY TO THE EARLY PART OF NEXT WEEK...WILL CONTINUE WITH INCREASING RAIN CHANCES LATE SUNDAY AND SUNDAY NIGHT TO MONDAY...AS THE LOW TO THE WEST SLOWLY LIFTS OUT TO THE NORTHEAST. SOME OF THE RAIN SUNDAY NIGHT TO MONDAY MORNING COULD BECOME HEAVY AT TIMES...IF SHOWERS DEVELOP INTO MESO SCALE HEAVY RAIN SYSTEMS. FORECASTS TAKE THE 500 HPA LOW NORTH OF AREA MONDAY NIGHT AND TUESDAY...AND SHOW FINAL WAVE OF POTENTIAL RAIN MAKING PROCESSES WITH WEAK 700 TO 300 HPA TROF OVER AREA TUESDAY MORNING. AS THE LOW LIFTS MORE TO THE NORTHEAST...RAIN CHANCES MAY SLOWLY DECREASE FROM THE WEST TUESDAY AFTERNOON AND EVENING. FOR WEDNESDAY...FORECASTS SHOW SHORT LIVED AND FRAGILE RIDGE ALOFT OVER THE AREA. SHOWED SLIGHT CHANCE OF SHOWERS OVER THE SE PART OF THE AREA WEDNESDAY...WHERE SOME RAIN MAY FORM. IN WAKE OF THE SHORT LIVED RIDGE ALOFT...ANOTHER WEATHER SYSTEM COMES IN FROM THE WEST ON THURSDAY...BRINGING A CHANCE OF SHOWERS TO SOUTH CENTRAL TEXAS AGAIN FOR LATE WED NIGHT AND THURSDAY TO THURSDAY NIGHT. AS THIS FASTER PACED SYSTEM MOVES OFF TO THE EAST FRIDAY...DECREASING RAIN CHANCES SHOW UP AGAIN. SOMETIME NEXT WEEKEND INCREASING MOISTURE IS FORECAST...IN ADVANCE OF A BIGGER SCALE SPRING STORM SYSTEM THAT COULD SET UP A RAINY PATTERN WITH SHOWERS AND THUNDERSTORMS SOMEWHERE IN A WINDOW FROM MAY 6TH OR 7TH TO MAY 9TH. CLIMATE... THROUGH APRIL 27TH...THE AVERAGE APRIL TEMPERATURE WAS COOLER THAN THE AVERAGE FOR THE ENTIRE MONTH OF MARCH...SOMETHING THAT DOES NOT HAPPEN VERY OFTEN. THRU THE 27TH...APRIL 2007 WAS THE 3RD COOLEST AT SAN ANTONIO...THE 8TH COOLEST AT DEL RIO...THE COOLEST AT AUSTIN BERGSTROM...AND THE 13TH COOLEST AT AUSTIN MABRY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 64 84 65 77 67 / - 20 30 60 60 AUSTIN BERGSTROM INTL AIRPORT 62 83 63 77 67 / - 20 30 60 60 DEL RIO INTL AIRPORT 68 82 68 84 68 / 20 50 70 50 30 SAN ANTONIO INTL AIRPORT 67 82 66 78 67 / 20 20 40 60 60 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 602 AM CDT SAT APR 28 2007 TXZ171>173-183>194-202>209-217>225-228-291115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 602 AM CDT SAT APR 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN UPPER LEVEL DISTURBANCE WILL APPROACH SOUTH TEXAS SUNDAY... DEVELOPING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS SUNDAY NIGHT. THE STORMS WILL CONTINUE THROUGH MONDAY AND MONDAY NIGHT INTO TUESDAY BEFORE DIMINISHING AND BECOMING ONLY ISOLATED STORMS TUESDAY NIGHT THROUGH WEDNESDAY. HEAVY RAINFALL IS POSSIBLE IN THE STORMS ALONG WITH FLASH FLOODING FROM SUNDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.
The Laughlin AFB radar (KDFX), 70 km away, was scanning. The volume nearest the first event began at 07:13 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 27728.